Announcement

Collapse
No announcement yet.

Mucous

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • LindaB
    replied
    Thanks Ellie...MND the gift that keeps on giving๐Ÿ˜ฌ๐Ÿคฆ๐Ÿผโ€โ™€๏ธ๐Ÿ™„

    Leave a comment:


  • Ellie
    replied
    There's a balancing act with pineapple juice LindaB - it will thin thick mucus but will probably thin your saliva too, not a major issue issue if your saliva is manageable. xx

    Leave a comment:


  • LindaB
    replied
    Thanks matthew55 & Ellie I'll try juice and maybe getting into the habit of eating little and often.

    Are you sure ice in my ๐Ÿน๐Ÿน๐Ÿนdoesn't add to my daily water quota๐Ÿ˜‡๐Ÿ˜ˆ

    Leave a comment:


  • Ellie
    replied
    Originally posted by LindaB View Post
    I'm finding that whenever I eat and whatever I eat I then experience this thick clear mucous...I
    just a thought could it be anything to do with now taking Riluzole?
    It's normal for saliva to increase substantially just before, during and just after eating, it's part of the digestive process which, prior to us having an MND, largely went unnoticed because our swallow could keep up with its production but, yep you guessed correctly, we can no longer swallow this extra saliva ๐Ÿ˜

    If you find than you're normally quite hungry before a meal, which could stimulate more saliva to be produced, maybe eating little and often would be better?

    Make sure you drink lots of water to keep secretions thin - that doesn't include the ice in your ๐Ÿธ๐Ÿธ ๐Ÿ˜๐Ÿ˜

    I don't Riluzole can take the blame on this one. xx

    Leave a comment:


  • matthew55
    replied
    Pineapple juice or Carbocisteine or Suction machine, store, GP and community nurses

    Leave a comment:


  • LindaB
    replied
    I'm finding that whenever I eat and whatever I eat I then experience this thick clear mucous...I feel I have to cough to clear it but it often makes me heave/gag....which is awful....streaming eyes the lot!!
    Doesnt happen any other time just after eating. Which isn't helpful for eating out๐Ÿ˜

    I did mention to respiratory consultant she didn't give me much of a reason why or what to do to prevent it...she spoke about thicker saliva but it's not that.

    just a thought could it be anything to do with now taking Riluzole?

    Leave a comment:


  • Mary C
    replied
    Hi
    I get coughing fits often in evening and worse at night when I was using the NIV.The palliative care nurse suggested I use Oramorph and that seems to work for me at the moment.I usually get a good nights sleep too now when Intake Oramorph pre bed time.
    Some days I only cough a little and other days it just comes on randomly.I get clear phlegm too after coughing but so far itโ€™s not too troublesome and I sleep well.
    However itโ€™s good to hear how others cope for future reference.
    Best wishes
    Mary

    Leave a comment:


  • Ellie
    replied
    Originally posted by Maidinkent58 View Post
    Has anyone else had this, or got a remedy?
    Yes, unfortunately it's a common symptom, so you're not on your own.

    To help thin it and make it easier to drain; keep very well hydrated, pineapple juice can help, use a saline nebuliser, take carbocisteine (prescribed by GP). If you can't cough it up and down, as Matthew said a suction machine is useful for clearing your mouth.

    There is also a Cough Assist machine.

    Elevating your head in bed might help with draining, once the mucus is thinned out, so use a few pillows or a back raise to see if it makes a difference.

    Love Ellie.

    Leave a comment:


  • matthew55
    replied
    Carbocisteine or a suction machine and a quick solution is man-sized tissues. ๐Ÿ‘

    Leave a comment:


  • Maidinkent58
    started a topic Mucous

    Mucous

    Towards early evening I have a build up of thick clear mucous in my throat, which causes wheezing and coughing, which then is aggravated by lying down on my side. Itโ€™s driving me insane, causing many hours of lost sleep!! Has anyone else had this, or got a remedy? Iโ€™m really struggling.........help!!
Working...
X